Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Depressing diagnosis

Posted by Sarah on April 20, 1999, at 22:37:53

I started taking Prozac with great results five years ago for long-term, chronic depression, but had to quit after a year due to a change in health coverage circumstances. When I started taking it again, it didn't seem to work, so my doctor prescribed Paxil. I took that for about a year and a half and suddenly fell victim to the most hideous ulcerations in my mouth. No-it isn't herpes. It's apthous ulcers, commonly known as canker sores, serious enough to have eroded the sides of my tongue and the insides of my cheeks. I'd like to know for starters if anyone, anyone at all, has experienced this side effect with Paxil or Zoloft, which I switched to briefly. It would make me feel less ridiculous trying to convince a new psychiatrist that what the PDR says about this potential, if uncommon, unpleasantness might actually be true.

The same psychiatrist put me on Wellbutrin three weeks ago when I expressed concern over the aforementioned ulcers, though the reason I think he was moved to do so is that I was also utterly exhausted, affective, and sleeping 12-16 hours a day on Paxil and then on Zoloft. When I started having nasty waves of dizziness, he attributed them to withdrawal from the Zoloft and prescribed my old friend Prozac. It seems to have done the trick for the dizziness, but I'm edgy, itchy, tense, insomniac, and, well, depressed. I know it will probably take a couple/few more weeks for the Wellbutrin to have any measurable effect, so I wasn't too concerned. Until I saw the psychiatrist this evening and he prescribed YET ANOTHER DRUG--depakote.

I found this disturbing given the short time I've been on Wellbutrin, and more so because I see that depakote is used primarily to treat bipolar disorder and I've never had any sort of manic episode that I can remember, and the psych. himself characterized my state as I described it as "always low, maybe occasionally OK". Am I overreacting or is it a little soon for him to be drawing his conclusions? Thanks for any feedback.




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Sarah thread:5103